Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 31, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Sep 10, 2015, 1:54 PM CDT for Harrison County, Jackson County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2015, 1:54 PM CDT (18:54 UTC)
- Expired
- Sep 10, 2015, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Harrison County, MS, Jackson County, MS
The radar
The Mobile radar (KMOB), 56 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2101 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
419
WGUS54 KLIX 101854
FFWLIX
MSC047-059-102200-
/O.NEW.KLIX.FF.W.0031.150910T1854Z-150910T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
154 PM CDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN HARRISON COUNTY IN SOUTHEASTERN MISSISSIPPI...
WESTERN JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
* UNTIL 500 PM CDT
* AT 153 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
VERY HEAVY RAIN ACROSS THE WARNED AREA. UP TO FOUR INCHES OF RAIN
HAVE ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GULFPORT...BILOXI...OCEAN SPRINGS...ST. MARTIN...GAUTIER...
D'IBERVILLE...GULF HILLS...SAUCIER...LATIMER...VANCLEAVE...HICKORY
HILLS...LYMAN AND GULF PARK ESTATES.
ADDITIONAL RAINFALL AMOUNTS OF THREE INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3037 8860 3036 8860 3036 8861 3037 8861
3037 8863 3041 8884 3042 8883 3042 8889
3047 8912 3068 8916 3068 8889 3071 8888
3071 8880 3060 8864
$$
TD2 follow-up statements
543
WGUS74 KLIX 102027
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
327 PM CDT THU SEP 10 2015
MSC047-059-102200-
/O.CON.KLIX.FF.W.0031.000000T0000Z-150910T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON MS-JACKSON MS-
327 PM CDT THU SEP 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
PORTIONS OF EASTERN HARRISON AND WESTERN JACKSON COUNTIES...
AT 323 PM CDT...DOPPLER RADAR INDICATED MODERATE RAIN FALLING ACROSS
AREAS THAT EXPERIENCED 3 TO 6 INCHES OF RAIN SINCE NOON.
FLASH FLOODING IS EXPECTED.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ST. MARTIN...D'IBERVILLE...LATIMER AND GULF HILLS.
ADDITIONAL RAINFALL AMOUNTS OF ONE INCH ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3045 8880 3044 8886 3048 8898 3053 8903
3061 8903 3063 8896 3061 8887 3055 8877
3051 8870 3045 8872
$$
TD657
WGUS74 KLIX 102159
FFSLIX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
459 PM CDT THU SEP 10 2015
MSC047-059-102209-
/O.EXP.KLIX.FF.W.0031.000000T0000Z-150910T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARRISON MS-JACKSON MS-
459 PM CDT THU SEP 10 2015
...THE FLASH FLOOD WARNING FOR NORTHEASTERN HARRISON AND WEST CENTRAL
JACKSON COUNTIES WILL EXPIRE AT 500 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3045 8880 3044 8886 3048 8898 3053 8903
3061 8903 3063 8896 3061 8887 3055 8877
3051 8870 3045 8872
$$
24/RRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 12:20 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Sep 10, 12:20 PM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1220 PM CDT THU SEP 10 2015 .AVIATION... ...18Z AVIATION DISCUSSION... A BAND OF CONVECTION EXTENDING FROM KBTR TO KNEW WILL CONTINUE TO IMPACT KBTR...KMSY...AND KNEW THROUGH AROUND 19Z WITH STRONG GUSTY WINDS TO AROUND 30 KNOTS AND PERIODS OF REDUCED VISIBILITIES AND CEILINGS AROUND 2 MILES AND 2500 FEET. THIS BAND OF CONVECTION SHOULD PROGRESS FURTHER TO THE NORTH ON THE BACK OF SOUTHWESTERLY MID-LEVEL FLOW...WITH IMPACTS EXPECTED AROUND KHDC AND KASD AFTER 20Z. AT THIS TIME...JUST HAVE VCTS WORDING IN FOR THESE TERMINALS...AND WILL ADJUST WITH TEMPO GROUPS AS NEEDED. AT KMCB AND KGPT...ON AND OFF CONVECTION WILL TEND TO BE SHORT-LIVED AND HAVE VCTS WORDING TO REFLECT THIS RISK OF STORMS COMING NEAR THESE TERMINALS THROUGH AROUND 02Z. ALL OF THE CONVECTIVE ACTIVITY SHOULD DISSIPATE AFTER 02Z...AND EXPECT TO SEE VFR CONDITIONS TAKE HOLD FOR THE OVERNIGHT HOURS. THE CONVECTION SHOULD REDEVELOP BY 13Z AT KHUM TOMORROW MORNING...AND THEN SPREAD INLAND MUCH LIKE TODAY. THUS...EXPECT TO SEE CONVECTIVE RISKS INCREASE AFTER 15Z AT KMSY AND 17Z AT KHDC AND KMCB. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 71 84 69 79 / 40 60 30 30 BTR 72 84 70 82 / 40 60 40 30 ASD 73 84 70 82 / 40 60 40 50 MSY 76 84 72 82 / 50 60 40 50 GPT 75 84 71 83 / 40 60 40 50 PQL 73 84 70 83 / 50 60 40 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 10, 10:59 AM CDT, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1059 AM CDT THU SEP 10 2015 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-110400- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1059 AM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING HOURS. A FEW STORMS COULD BE STRONG WITH FREQUENT LIGHTNING...HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE DURING THE AFTERNOON AND EARLY EVENING HOURS FRIDAY AND SATURDAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE TUESDAY AND WEDNESDAY. SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 32
In the hours before
Special weather statement, Sep 10, 9:34 AM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
934 AM CDT THU SEP 10 2015
LAZ067-101530-
LOWER LAFOURCHE-
934 AM CDT THU SEP 10 2015
...A STRONG THUNDERSTORM WILL AFFECT LOWER LAFOURCHE PARISH...
AT 933 AM CDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTHWEST OF
LEEVILLE...OR 18 MILES SOUTH OF GALLIANO...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEEVILLE
PORT FOURCHON
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 2915 9024 2916 9027 2915 9028 2920 9026
2921 9026 2919 9027 2924 9029 2925 9039
2926 9039 2923 9010 2920 9008 2922 9004
2914 9011 2909 9024
TIME...MOT...LOC 1433Z 279DEG 20KT 2917 9033Special weather statement, Sep 10, 12:40 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1240 PM CDT THU SEP 10 2015
LAZ040-MSZ080-101830-
ST. TAMMANY-HANCOCK-
1240 PM CDT THU SEP 10 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
TAMMANY PARISH IN SOUTHEASTERN LOUISIANA AND SOUTHERN HANCOCK
COUNTIES...
AT 1238 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR PEARL RIVER TO 8 MILES SOUTH OF WAVELAND...AND
MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE... FAR NORTHEASTERN AND EASTERN AREAS OF
SLIDELL...WAVELAND...PEARL RIVER... PEARLINGTON...SHORELINE
PARK...STENNIS SPACE CENTER AND KILN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3025 8942 3023 8942 3021 8945 3019 8944
3018 8946 3019 8946 3019 8948 3018 8950
3019 8953 3018 8953 3018 8955 3038 8987
3039 8944 3027 8938
TIME...MOT...LOC 1738Z 285DEG 8KT 3033 8972 3017 8938
TDSpecial weather statement, Sep 10, 1:04 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
104 PM CDT THU SEP 10 2015
MSZ081-082-101845-
JACKSON-HARRISON-
104 PM CDT THU SEP 10 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON AND
NORTHWESTERN JACKSON COUNTIES...
AT 104 PM CDT...A STRONG THUNDERSTORM WAS 12 MILES NORTH OF
LATIMER...OR 17 MILES NORTH OF ST. MARTIN...MOVING EAST AT 15 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WADE...VANCLEAVE...HICKORY HILLS...HURLEY AND LATIMER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3046 8862 3060 8903 3068 8898 3068 8889
3074 8888 3074 8864 3071 8851
TIME...MOT...LOC 1804Z 290DEG 15KT 3069 8887
TDSpecial weather statement, Sep 10, 1:36 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
136 PM CDT THU SEP 10 2015
MSZ081-082-101915-
JACKSON-HARRISON-
136 PM CDT THU SEP 10 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN HARRISON AND
CENTRAL JACKSON COUNTIES...
AT 135 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LYMAN TO NEAR LATIMER TO NEAR VANCLEAVE...AND
MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GULFPORT...BILOXI...ESCATAWPA...ST. MARTIN...D'IBERVILLE...BIG
POINT...WADE...LATIMER...LYMAN...VANCLEAVE...HICKORY HILLS...
SAUCIER...GULF HILLS AND HELENA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3043 8868 3051 8929 3067 8909 3065 8841
3053 8841
TIME...MOT...LOC 1835Z 249DEG 9KT 3057 8918 3053 8890 3051 8870
TDSpecial weather statement, Sep 10, 1:43 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
143 PM CDT THU SEP 10 2015
LAZ034>037-039-040-048-071-072-MSZ077-101930-
WEST FELICIANA-SOUTHERN TANGIPAHOA-NORTHERN
TANGIPAHOA-WASHINGTON-EAST FELICIANA-ST. HELENA-POINTE COUPEE-ST.
TAMMANY-EAST BATON ROUGE-PEARL RIVER-
143 PM CDT THU SEP 10 2015
...LINE OF STRONG THUNDERSTORMS AFFECTING MUCH OF THE UPPER
SOUTHEAST LOUISIANA PARISHES...
AT 141 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BAYOU CURRENT TO NEAR CLINTON TO INDEPENDENCE TO
6 MILES NORTHEAST OF ENON...AND MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ZACHARY...BOGALUSA...NEW ROADS...JACKSON...ST. FRANCISVILLE...
CLINTON...AMITE CITY...INDEPENDENCE...SLAUGHTER...FOLSOM...
MORGANZA...SUN...MONTPELIER...CROSSROADS...BUSH...ENON...BATCHELOR
AND PRIDE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3087 9108 3072 9055 3086 9002 3072 8950
3049 9016 3062 9056 3065 9057 3067 9158
3085 9182
TIME...MOT...LOC 1841Z 292DEG 15KT 3081 9175 3081 9101 3062 9051 3080
9001
TDThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 12:40 PM CDT | Special Weather Statement | LIX | Hancock | 50 min |
| Sep 10, 1:04 PM CDT | Special Weather Statement | LIX | Jackson | 41 min |
| Sep 10, 1:36 PM CDT | Special Weather Statement | LIX | Jackson | 39 min |
| Sep 10, 2:20 PM CDT | Special Weather Statement | LIX | Amite, Wilkinson | 40 min |
| Sep 10, 2:50 PM CDT | Areal Flood Advisory | LIX | Amite | 115 min |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.